MAUDE Adverse Event Report: ARTHROCARE CORPORATION WEREWOLF APL CONTROLLER (RF20000-APL); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION WEREWOLF APL CONTROLLER (RF20000-APL); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290146
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the cover of the werewolf controller cracked in two pieces.It is unknown if there was a backup device available.There was a surgical delay greater than 30 minutes, and no further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection revealed an impact/drop damage to the unit, the bezel is cracked and split.There is third party repair putty over the cracks.A functional evaluation was performed on the returned device and found no issues.The damage to the device did not prevent functionality.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.

Brand Name
WEREWOLF APL CONTROLLER (RF20000-APL)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22491482
Report Number3006524618-2025-00369
Device Sequence Number7940253
Product Code GEI
UDI-Device Identifier00885556787236
UDI-Public885556787236
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K210423
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290146
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown